MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s right eye.During a post-operative exam the patient reported that their computer vision is terrible and their reading is not good.The iol was explanted in a secondary surgery and replaced with a non-johnson and johnson lens model en+21.0.The patient¿s best corrected visual acuity (bcva) pre-operatively was reported as 20/20 -1.Post-operative bcva was 20/20 -1.The customer indicated that they followed the directions for use.There was no unplanned incision enlargement, sutures vitrectomy or delay in the procedure.No medication outside the standard of care was required.The patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: dec 11, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: two lenses were received inside separate plastic bags with a piece of foam.These lenses were received for the same returned goods authorization (rga).Since it could not be confirmed which event belongs to which lens, both lenses were evaluated in each investigation.Evaluation results are provided in this manufacturer report number and in manufacturer report number 3012236936-2025-0003212.Visual inspection under magnification was performed on the suspect product and found the first lens (lens #1) was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected.During the product evaluation it was confirmed that the physical characteristics of the lens matched a drn00v model lens.The second lens (lens # 2) was visually inspected and found the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected.During the product evaluation it was confirmed that the physical characteristics of the lens matched a drn00v model lens.No further issues were observed.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23612963
Report Number3012236936-2025-000304
Device Sequence Number8969026
Product Code MFK
UDI-Device Identifier05050474810785
UDI-Public(01)05050474810785(17)271111
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight124 KG
Patient EthnicityNon Hispanic
Patient RaceWhite